Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 25, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 30, 2007, 12:43 PM MST for Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2007, 12:43 PM MST (19:43 UTC)
- Expired
- Jul 30, 2007, 2:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 86 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 301948
FFWTWC
AZC021-302145-
/X.NEW.KTWC.FF.W.0025.070730T1943Z-070730T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1243 PM MST MON JUL 30 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEAST PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 245 PM MST
* AT 1240 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM GENERATING VERY HEAVY RAINFALL NEAR BLACK
MOUNTAIN JUST NORTHEAST OF HIGHWAY 79 IN SOUTHEAST PINAL COUNTY.
THE STORM WAS ABOUT 15 MILES NORTHWEST OF ORACLE AND NEARLY
STATIONARY. RADAR RAINFALL ESTIMATES WERE IN EXCESS OF 2 INCHES
OVER A LARGE AREA UNDER THIS STORM.
* THE STORM PRODUCING FLASH FLOODING IS EXPECTED TO REMAIN OVER
MAINLY RURAL AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
WASHES...SMALL CREEKS AND STREAMS...ROADS...AS WELL AS OTHER
DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3252 11125 3254 11076 3290 11075 3301 11095
3287 11125
$$
WEATHER.GOV/TUCSON3 follow-up statements
000
WGUS75 KTWC 302017
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
113 PM MST MON JUL 30 2007
AZC021-302145-
/X.CON.KTWC.FF.W.0025.000000T0000Z-070730T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-
113 PM MST MON JUL 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR
SOUTHEAST PINAL COUNTY...
AT 110 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN JUST
NORTHEAST OF HIGHWAY 79 NEAR BLACK MOUNTAIN. RAINFALL IN EXCESS OF 2
INCHES IS EXPECTED TO CAUSE FLOODING IN AND AROUND THIS AREA
INCLUDING THE BRADY...DURHAM AND COTTONWOOD WASHES. STORM MOVEMENT
WAS NEARLY STATIONARY WITH SOME DEVELOPMENT CONTINUING AROUND THE
PERIPHERY OF THE STORM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
WASHES...SMALL CREEKS AND STREAMS...ROADS...AS WELL AS OTHER
DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3252 11125 3254 11076 3290 11075 3301 11095
3287 11125
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 302051
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
148 PM MST MON JUL 30 2007
AZC021-302145-
/X.CON.KTWC.FF.W.0025.000000T0000Z-070730T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-
148 PM MST MON JUL 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR
SOUTHEAST PINAL COUNTY...
AT 145 PM MST...THE LARGE AREA OF SHOWERS AND THUNDERSTORMS
NORTHEAST OF HIGHWAY 79 INCLUDING THE BLACK MOUNTAIN AREA WERE
DIMINISHING IN COVERAGE AND INTENSITY. ADDITIONAL RAINFALL AMOUNTS
UP TO 1/2 INCH ARE POSSIBLE OVER AREAS THAT HAD ALREADY RECEIVED IN
EXCESS OF 2 INCHES IN SOME LOCATIONS. HEAVY RUNOFF WILL CONTINUE
THROUGHOUT MUCH OF THE AFTERNOON CAUSING FLOODING IN AND AROUND THIS
AREA INCLUDING THE BRADY...DURHAM AND COTTONWOOD WASHES.
LAT...LON 3252 11125 3254 11076 3290 11075 3301 11095
3287 11125
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 302141
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
239 PM MST MON JUL 30 2007
AZC021-302149-
/X.EXP.KTWC.FF.W.0025.000000T0000Z-070730T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-
239 PM MST MON JUL 30 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM MST FOR SOUTHEAST
PINAL COUNTY...
AT 239 PM MST...SHOWERS AND THUNDERSTORMS HAD ENDED ACROSS THE
HIGHWAY 79 AREA AS WELL AS AREAS NORTHEAST. HEAVY FLOW WILL CONTINUE
IN WASHES IN AND AROUND THE BLACK MOUNTAIN AREA INTO LATE AFTERNOON
HOURS...INCLUDING DOWNSTREAM FROM THE PREVIOUS WARNING AREA.
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE LATER IN
THE EVENING.
LAT...LON 3252 11125 3254 11076 3290 11075 3301 11095
3287 11125
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:00 AM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 30, 9:00 AM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST MON JUL 30 2007 .SYNOPSIS...AN UPPER LEVEL LOW OVER NORTHWEST CHIHUAHUA WILL GRADUALLY DRIFT WEST OVER THE NEXT SEVERAL DAYS...KEEPING THE REGION IN AN ACTIVE MONSOON PATTERN THROUGH MOST OF THE WEEK. && .DISCUSSION...SOME DEBRIS CLOUD WITH A LITTLE FLAT CU FIELD ENHANCEMENT INHIBITING HEATING THIS MORNING. DECENT LOOKING 12Z KTUS SOUNDING WITH PRECIPITABLE WATER AT 1.61 AND NICELY UNSTABLE WITH TEMPERATURE RECOVERY AT LOWER LEVELS AND A DEGREE OF COOLING FROM H5 TO H6. ONCE WE GET SOME HEATING AND HIT LOWER 90S MOUNTAINS WILL START TO BUILD AND WE SHOULD HAVE NO TROUBLE SUPPORTING CONVECTION IN THE VALLEYS AFTER THAT. WEAK MID LEVEL DIRECTIONAL SHEAR COMBINED WITH SLOW STORM EASTERLY STORM MOVEMENT (BUT LIKELY INCREASING A LITTLE THROUGH THE DAY) WILL MAKE FOR RATHER CONGESTED INITIAL THUNDERSTORM DEVELOPMENT. SUBSEQUENT STRONG OUTFLOWS SHOULD HELP TO BREAK THINGS OUT AS STORMS PROPAGATE ACROSS VALLEY BY LATER IN THE AFTERNOON. UPDATED FIRST AND SECOND PERIOD TO TREND CONVECTION COVERAGE AND QPF VALUES UP. NICE LOW ACROSS CHIHUAHUA SOUTH OF WEST TEXAS HELPING TO STRENGTHEN UPPER LEVEL DIFFLUENT FIELD...AND SHOULD BECOME MORE OF A PLAYER OVER THE NEXT 48 HOURS. NICE H7 THETA-E RIDGE NOSING FROM CHIHUAHUA INTO ARIZONA AS WELL. OTHERWISE...WELL...CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS UNTIL FURTHER NOTICE. && .AVIATION...A MORE TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED TODAY WITH THUNDERSTORMS DEVELOPING IN THE MOUNTAINS AND SKY ISLANDS BY NOON AND IMPACTING VALLEY LOCATIONS IN THE AFTERNOON AND EVENING. STRONG WINDS AND HEAVY DOWNPOURS MAY AFFECT TAF SITES TODAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 29, 2:56 PM MST, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 256 PM MST SUN JUL 29 2007 AZZ019-030-034-035-300900- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 256 PM MST SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER EASTERN ARIZONA AND WERE MOVING SOUTHWEST AT 15 MPH. ANY THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...UP TO PENNY SIZE HAIL...AND 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. BECAUSE THERE IS AN UPPER LEVEL DISTURBANCE IN THE AREA...THE RISK OF THUNDERSTORMS PRODUCING HEAVY RAIN COULD LAST WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AREA WILL REMAIN IN A PARTICULARLY ACTIVE MONSOON PATTERN THROUGH TUESDAY. THUS THE RISK OF STRONG THUNDERSTORMS AND HEAVY RAIN WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031>033-300900- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 256 PM MST SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER EASTERN ARIZONA AND WERE MOVING SOUTHWEST AT 15 MPH. THE RISK OF WIDESPREAD FLASH FLOODING IS SOMEWHAT LOWER COMPARED TO SATURDAY BECAUSE OF SOMEWHAT FASTER STORM MOTION AND REDUCED THUNDERSTORM COVERAGE. HOWEVER...A FEW THUNDERSTORMS TONIGHT WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME...WIND GUSTS TO 50 MPH...AND SMALL HAIL. BECAUSE THE AREA RECEIVED HEAVY RAIN YESTERDAY...ANY ADDITIONAL HEAVY RAIN TONIGHT COULD CAUSE FLASH FLOOD PROBLEMS. THE PRESENCE OF AN UPPER LEVEL DISTURBANCE NEARBY MAY SUPPORT SCATTERED THUNDERSTORMS WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AREA WILL REMAIN IN A PARTICULARLY ACTIVE MONSOON PATTERN THROUGH TUESDAY. THUS THE RISK OF STRONG THUNDERSTORMS AND HEAVY RAIN WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:54 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 4 hr |
| Jul 30, 2:35 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.